Alert archive / Texas / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 16, 2019, 4:37 AM CST for 11 counties in Texas. It took effect at Feb 16, 2019, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2019, 4:37 AM CST (10:37 UTC)
- In effect from
- Feb 16, 2019, 12:00 PM CST
- Expired
- Feb 16, 2019, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 113 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728 WWUS84 KLUB 161037 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 437 AM CST Sat Feb 16 2019 TXZ021>023-027>029-033>035-039-040-170100- /O.NEW.KLUB.FW.W.0002.190216T1800Z-190217T0100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry- 437 AM CST Sat Feb 16 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon today to 7 PM CST this evening. * Timing...From Noon until 7 PM this evening. * Wind...Southwesterly winds near 30 mph at the 20 foot level becoming westerly this evening. * Humidity...10 to 15 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
1 follow-up statement
774 WWUS84 KLUB 170105 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 705 PM CST Sat Feb 16 2019 TXZ021>023-027>029-033>035-039-040-170215- /O.EXP.KLUB.FW.W.0002.000000T0000Z-190217T0100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry- 705 PM CST Sat Feb 16 2019 ...RED FLAG WARNING HAS EXPIRED... Strong winds earlier today have subsided and relative humidity values also were recovering. Elevated fire danger lingering in the extreme southwestern South Plains will ease as well by 800 pm this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 16, 4:31 AM CST, 6 minutes earlier.
Area forecast discussion, Feb 16, 4:31 AM CST, 6 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 431 AM CST Sat Feb 16 2019 .DISCUSSION... A negatively tilted upper level trough will move into the central CONUS today as the first of a series of lobes of energy that will affect the western half of the country over the next week. Our mid level flow will remain mainly zonal through the weekend before winds back late Monday in response to the next shortwave trough digging into the desert southwest. This system is progged to dig more deeply than indicated late night with the axis passing late Tuesday afternoon. As this happens, another circulation develops out west and appears to eject on Thursday with yet another replacement core forming across the Sierra Nevada as we remain situated under southwesterly flow aloft. Model depictions of upper level winds have backed off about 25% over last night's data with speeds down to 150kt at H3 and 75kt at H5 though some increase is indicated late this afternoon. The near surface environment is made complex thanks to a frontal boundary draped across the area and this rather cold air. This cold air is somewhat shallow (about 425m at AMA as of 00Z/16) and around 1000m at OUN so the westerlies should be able to drive the colder airmass back. There is much lower correlation in the H7 wind field than typical across the various model solutions both spatially and temporally though a general trend of higher winds across the southwestern zones seems to be indicate. Given the H7 gradient, expected mostly clear skies this afternoon, and general pattern, have trended somewhat above MOS and certainly above deterministic guidance for this afternoon (See Fire Wx below.) Will issue a wind advisory for areas generally west of I27. Sunday looks to be the most pleasant of the bunch and then a cold front surges in for Monday which will usher in colder air. Then, Monday night, increasing moisture in isentropic ascent regime will give us a risk of wintry precipitation. As we will be in southwesterly flow, we will be dealing with the classic warm air advection warm nose that models struggle with every time. The H8 temps appear a bit warmer today and this could set the stage for a mix of IP and perhaps even FZRA during the day Tuesday. Moisture depth does appear deeper today than the past few nights (almost to the dendritic growth zone) so this will be something to watch. Precip should taper by late afternoon with perhaps some low end rain chances again into Thursday perhaps best out east. The challenge is that NWP is not handling these multi- lobed systems well at all and so plenty of uncertainty exist with how things will actually pan out. && .FIRE WEATHER... Min afternoon humidity values in the lower teens will combine with winds up near 30 mph to create critical fire weather conditions. ERC values in the 75-89th percentile are supportive of a red flag warning generally west of the I-27 corridor this afternoon. Winds will predominantly be southwesterly today becoming westerly this evening. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 7 PM CST this evening for TXZ021>023-027>029-033>035-039-040. Wind Advisory from noon today to 6 PM CST this evening for TXZ021>023-027>029-033>035-039>041. && 26/99
Hazardous weather outlook, Feb 16, 4:23 AM CST, 14 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 423 AM CST Sat Feb 16 2019 TXZ021>044-162230- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 423 AM CST Sat Feb 16 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Windy conditions, especially west of the Caprock Escarpment, will increase travel hazards and lead to critical fire weather conditions. A wind advisory and red flag warning are in effect this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 4:34 AM CST | Wind Advisory | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 13 hr |
Nearby
Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.